# SDR CA030218012

- Difficulty date: February 17, 2003
- Submitted: March 25, 2003
- Operation: General aviation
- Make and model: Lear 55LEAR
- Aircraft time: 2,405 hours
- Engine: Alidsg TFE7313AR
- System (JASC): 3350 · Emergency Lighting
- Part: Terminal Block
- Part number: TB1
- Condition: Overheated
- Location: Emergency Lights
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) MFG DESIGN FLAW, INSTRUMENT LIGHTING SYS WAS DISCOVERED WHEN NEW AIR DATA DISPLAY UNIT WAS INSTALLED FOR RVSM UPGRADE. SYMPTOM WAS  ADDU LIGHT WOULD GO INTO NIGHT MODE (VERY DIM) WHEN EMER BATT PACK WAS TURNED ON. PACK IS KEPT ON IN FLIGHT TO RUN STANDBY GYRO.  PROBLEM WAS THAT IN NON-EMER MODE, EMERGENCY PACK WAS POWERING WHOLE 5 VOLT INSTRUMENT LIGHTING BUS VIA RELAY K2 AND CR4 ON TB1 IN CIRCUIT BOARD UR-1. 2.2 AMP DRAW THROUGH CR4 WOULD CAUSE IT TO OVERHEAT BUT IN TURN DROP VOLTAGE LOW ENOUGH THAT LAMP LIGHTING WAS TOO DIM TO BE NOTICED. PROBLEM WENT UN-NOTICED UNTIL RVSM MOD WAS DONE. MFG WAS NOTIFIED OF PROBLEM, SENT WIRING MOD TO SYS.
